Oklahoma, 2005Flooding and Hail in Oklahoma, June 13, 2005
June 13, 2005 · NWS OUN · 33 events in 15 counties and zones
27 hail, 3 flood, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 12, 2:08 PM CST, 9 hours 52 minutes earlier.
Area forecast discussion, Jun 12, 2:08 PM CST, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
308 PM CDT SUN JUN 12 2005
.DISCUSSION...MCS CONTINUES TO AFFECT NW OKLAHOMA AS NEW
CONVECTION REDEVELOPES ATOP SW FLANK OF LARGE AND STRONG COLD
POOL. OUTFLOW BOUNDARY ALSO CONTS TO PRESS SWD..AND SHUD CONT TO
INTO THE EVENING..DRIVEN BY COLD OUTFLOW FROM NRN OK TSTORMS.
THINKING ON THE INFLUENCE OF THIS BOUNDARY HAS NOT CHANGED MUCH
SINCE THIS MORNING. CELL MOTION RELATIVE TO BOUNDARY AND
STRENGTH/DEPTH OF COLD POOL LIKELY RENDERS THIS BOUNDARY IMPOTENT
W.R.T. A SIG TOR THREAT AS AIRMASS TO THE NORTH OF THE BOUNDARY IS
SIMPLY NOT GOING TO HAVE TIME TO MODIFY. HOWEVER..LLJ WILL INCREASE
THIS EVENING AND ADDITIONAL STORMS ARE LIKELY TO CONTINUE
AFFECTING MUCH OF THE SAME AREAS AS INFLOW INTO AND ATOP THE
BOUNDARY INCREASES. HAVE EXPANDED FLASH FLOOD WATCH A BIT FARTHER
SOUTH TO INCLUDE THE I40 CORRIDOR..JUST ON COOL SIDE OF WHERE
EXPECTED BOUNDARY POSITION WILL BE. SITUATION IN NW QUARTER OF OK
IS BECOMING QUITE SIGNIFICANT WITH SOME EVENT TOTALS NOW IN EXCESS
OF 8 INCHES.
DRYLINE/PACIFIC FRONT SHARPENING UP NICELY OVER W TEXAS FROM JUST
E OF AMA TO JUST E OF LBB. AIRMASS IN AREA IMMEDIATELY E OF
DRYLINE INTO SW OK/WRN NTEXAS HAS BECOME VERY UNSTABLE..AND
SUPERCELLS EVOLVING INTO AN MCS APPEARS LIKELY THIS AREA THROUGH
THE EVENING. IF LOW LEVEL SHEAR INCREASES AS PROGGED AND STORMS
CAN REMAIN DISCRETE..STILL APPEARS TO BE A HIGH-END SVR
THREAT..INCLUDING TORNADOES..THIS AREA THRU AROUND 10-11 PM.
FRONT EXPECTED TO BE SLOW TO CLEAR OK/NTEXAS ON MON..AND LIKELY TO
STALL NEARBY OVER NORTHERN TEXAS TUE BEFORE TRYING TO MOVE BACK
NORTH. WILL CONT WITH LOW POPS MON/MON NITE SOUTH FOR THIS REASON.
20-30 POPS HAVE ALSO BEEN ADDED FOR MUCH OF THE WED-FRI TIME FRAME
FOR THE POTENTIAL OF OVERNGIHT AND MORNING SEWD MCS MOVEMENT INTO
OK/NTEXAS FROM THE HI PLAINS.
MILLER
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 93 67 88 / 80 20 30 20
HOBART OK 68 96 66 89 / 80 20 30 20
WICHITA FALLS TX 68 97 70 92 / 80 20 30 20
GAGE OK 63 90 61 87 / 80 10 20 10
PONCA CITY OK 68 91 65 87 / 80 20 20 10
DURANT OK 69 92 73 91 / 60 30 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ004-OKZ005-OKZ006-
OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-OKZ014-
OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-OKZ022-
OKZ023-OKZ024-OKZ025-OKZ026.
TX...NONE.
&&In the hours before
Special weather statement, Jun 12, 8:47 PM CST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
947 PM CDT SUN JUN 12 2005
OKZ030>032-042-130300-
HUGHES OK-PONTOTOC OK-POTTAWATOMIE OK-SEMINOLE OK-
947 PM CDT SUN JUN 12 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES...PONTOTOC...
POTTAWATOMIE AND SEMINOLE COUNTIES.
THE LEADING EDGE OF A LARGE AREA OF STRONG THUNDERSTORMS WAS LOCATED
FROM 3 MILES NORTH OF SEMINOLE TO ADA AT 947 PM CDT. THE STORMS WERE
MOVING TOWARD THE EAST AT ABOUT 40 MPH... AND NEW STORMS WERE
DEVELOPING TOWARD THE SOUTH. WIND GUSTS BETWEEN 30 AND 50 MPH WILL
OCCUR WITH THE STRONGER STORMS.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
CMS
Special weather statement, Jun 12, 8:52 PM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION TO LOCATION OF STORMS
NATIONAL WEATHER SERVICE NORMAN OK
952 PM CDT SUN JUN 12 2005
OKZ028-030>032-042-130300-
HUGHES OK-MCCLAIN OK-PONTOTOC OK-POTTAWATOMIE OK-SEMINOLE OK-
952 PM CDT SUN JUN 12 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES...MCCLAIN...
PONTOTOC...POTTAWATOMIE AND SEMINOLE COUNTIES.
THE LEADING EDGE OF AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM
9 MILES NORTHWEST OF WETUMKA TO 3 MILES SOUTHWEST OF ASHER AT 952 PM
CDT. THE STORMS WERE MOVING EAST AT 35 MPH... AND WERE DEVELOPING
TOWARD THE SOUTH.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
CMS
Local storm report, Jun 12, 9:08 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1008 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 4 WNW BESSIE 35.41N 99.05W
06/12/2005 92 MPH WASHITA OK MESONET
&&Local storm report, Jun 12, 9:38 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1038 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG MOORE 35.34N 97.49W
06/12/2005 CLEVELAND OK PUBLIC
ROOF/STRUCTURAL DAMAGE WITH PARTS OF ROOF AND FRONT
PANELING RIPPED OFF FROM WAREHOUSE BLDG
&&
JPIKELocal storm report, Jun 12, 9:46 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1046 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG CLINTON 35.51N 98.97W
06/12/2005 CUSTER OK PUBLIC
2-3 INCH DIAMETER TREE LIMBS DOWN
&&
JPIKESpecial weather statement, Jun 12, 9:49 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1049 PM CDT SUN JUN 12 2005
OKZ032-130400-
HUGHES OK-
1049 PM CDT SUN JUN 12 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF LAMAR AT 1049 PM
CDT...MOVING EAST AT 40 MPH. STRONG WINDS HAVE OCCURRED WITH THIS
STORM... AND ADDITIONAL GUSTS TO AROUND 50 MPH ARE LIKELY.
PEOPLE IN HUGHES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
CMS
Event by event
27 hail, 3 flood, 3 thunderstorm wind. Local standard time, as filed.
Flood, Blaine
- When
- June 13, 12:00 AM CST to 10:30 PM CST
- Where
- Blaine forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.533, -98.000
Heavy rainfall causing locally high flows along the Canadian River in west central Oklahoma also produced flooding on June 13. The Canadian River near Bridgeport, OK crested at 15.0 feet, 1 foot above flood stage, at 8:30 am CST on June 13, and remained above flood stage from 12:00 am CST to 10:30 pm CST on June 13.
Flood, Caddo
- When
- June 13, 12:00 AM CST to 10:30 PM CST
- Where
- Caddo forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.017, -95.517
Flood, Canadian
- When
- June 13, 12:00 AM CST to 10:30 PM CST
- Where
- Canadian forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
Hail, Cleveland
- When
- June 13, 2:51 PM CST
- Where
- Cleveland County, 10 mi E of Moore
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.333, -97.317
Hail was observed on the southeast side of Lake Stanley Draper.
Hail, Pottawatomie
- When
- June 13, 3:30 PM CST
- Where
- Pottawatomie County, 8 mi NW of Shawnee
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.417, -97.017
Hail, Comanche
- When
- June 13, 3:33 PM CST
- Where
- Comanche County, Lawton
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.617, -98.400
Hail was reported at Interstate 44 and Lee Boulevard.
Hail, Pottawatomie
- When
- June 13, 3:38 PM CST
- Where
- Pottawatomie County, 3 mi W of Shawnee
- Measured
- 1 in hail
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.333, -96.967
Hail, McClain
- When
- June 13, 3:42 PM CST
- Where
- McClain County, 2 mi W of Payne
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 34.900, -97.567
Hail, Comanche
- When
- June 13, 3:47 PM CST
- Where
- Comanche County, 2 mi E of Pumpkin Center
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.583, -98.183
Hail, McClain
- When
- June 13, 4:05 PM CST
- Where
- McClain County, 4 mi SW of Payne
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.867, -97.583
Hail, Pottawatomie
- When
- June 13, 4:08 PM CST
- Where
- Pottawatomie County, Tecumseh
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.250, -96.933
Hail, Stephens
- When
- June 13, 4:12 PM CST
- Where
- Stephens County, 5 mi SW of Marlow
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.600, -98.017
Hail, Comanche
- When
- June 13, 4:15 PM CST
- Where
- Comanche County, Geronimo
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.483, -98.383
Hail, Pottawatomie
- When
- June 13, 4:18 PM CST
- Where
- Pottawatomie County, 5 mi NE of Shawnee
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.383, -96.850
Hail was observed at mile marker 190 on Interstate 40.
Hail, Seminole
- When
- June 13, 4:30 PM CST
- Where
- Seminole County, 4 mi W of Little
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.350, -96.750
Hail, Comanche
- When
- June 13, 4:31 PM CST
- Where
- Comanche County, Geronimo
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.483, -98.383
Hail, Seminole
- When
- June 13, 4:52 PM CST
- Where
- Seminole County, Seminole
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.233, -96.683
Hail, Cotton
- When
- June 13, 5:22 PM CST
- Where
- Cotton County, 4 mi W of Temple
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.267, -98.300
Hail, Stephens
- When
- June 13, 5:30 PM CST
- Where
- Stephens County, Velma
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.450, -97.667
Thunderstorm Wind, Pontotoc
- When
- June 13, 5:32 PM CST
- Where
- Pontotoc County, Garr Corner
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.800, -96.850
Thunderstorm Wind, Hughes
- When
- June 13, 5:35 PM CST
- Where
- Hughes County, Dustin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.267, -96.033
Hail, Cotton
- When
- June 13, 5:42 PM CST
- Where
- Cotton County, Randlett
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.183, -98.467
Hail, Stephens
- When
- June 13, 5:45 PM CST
- Where
- Stephens County, Velma
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.450, -97.667
Hail, Garvin
- When
- June 13, 5:45 PM CST
- Where
- Garvin County, 5 mi N of Hennepin
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.567, -97.350
Hail, Carter
- When
- June 13, 5:53 PM CST
- Where
- Carter County, Ratliff City
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.450, -97.500
Hail, Carter
- When
- June 13, 6:00 PM CST
- Where
- Carter County, 4 mi N of Healdton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.283, -97.483
Hail, Hughes
- When
- June 13, 6:00 PM CST
- Where
- Hughes County, 4 mi WNW of Yeager
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.167, -96.417
Hail, Cotton
- When
- June 13, 6:00 PM CST
- Where
- Cotton County, Taylor
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 34.167, -98.333
Thunderstorm Wind, Jefferson
- When
- June 13, 6:14 PM CST
- Where
- Jefferson County, 3 mi N of Waurika
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.217, -98.000
Hail, Stephens
- When
- June 13, 6:15 PM CST
- Where
- Stephens County, Loco
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.333, -97.683
Hail, Pontotoc
- When
- June 13, 6:15 PM CST
- Where
- Pontotoc County, Ada
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.767, -96.667
Hail was reported on the west side of town.
Hail, Jefferson
- When
- June 13, 6:19 PM CST
- Where
- Jefferson County, 4 mi N of Waurika
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.217, -98.000
Hail, Jefferson
- When
- June 13, 7:01 PM CST
- Where
- Jefferson County, Ringling
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.183, -97.583
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 13 to 14, 20053 deaths · 5 events
- Flash Flood in New York, June 13 to 14, 2005$6.5 million · 1 event
- Tornadoes and Hail in Iowa, June 13, 2005$120,000 · F0 · 26 events
- Flash Flood and Hail in Illinois, June 13 to 14, 2005$100,000 · 1.75 in hail · 21 events
- Flash Flood and Damaging Winds in New York, June 13, 2005$145,000 · 50 kt wind · 7 events
- Flood and Hail in Texas, June 13, 2005$55,000 · 1 in hail · 22 events
- Damaging Wind in Missouri, June 13, 2005$100,000 · 60 kt wind · 1 event
- Damaging Wind in New York, June 13, 20051 injured · $50,000 · 55 kt wind · 1 event
- Tornado and Hail in Minnesota, June 13, 2005F0 · 40 events
- Damaging Wind in New York, June 13, 2005$50,000 · 55 kt wind · 1 event
- Damaging Wind in New York, June 13, 2005$50,000 · 55 kt wind · 1 event
- Hail and Damaging Wind in Missouri, June 13, 2005$35,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457347, 5457348, 5457349, 5457263, 5457264, 5457265, 5457266, 5457267, 5457268, 5457269, 5457270, 5457271, 5457272, 5457273, 5457274, 5457275, 5457276, 5457277, 5457278, 5457279, 5457280, 5457281, 5457282, 5457283, 5457284, 5457285, 5457286, 5457287, 5457288, 5457289, 5457344, 5457345, 5457346.